Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Apr 11, 2015, 5:09 PM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2015, 5:09 PM CDT (22:09 UTC)
- Expired
- Apr 11, 2015, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lafourche Parish, LA, Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
382
WGUS54 KLIX 112209
FFWLIX
LAC057-109-120100-
/O.NEW.KLIX.FF.W.0001.150411T2209Z-150412T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
509 PM CDT SAT APR 11 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LAFOURCHE PARISH IN SOUTHEASTERN LOUISIANA...
NORTH CENTRAL TERREBONNE PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 800 PM CDT
* AT 506 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUED TO
FALL ACROSS THE WARNED AREA. RADAR ESTIMATES INDICATE UP TO 5
INCHES OF RAIN HAVE ALREADY FALLEN ACROSS AREAS OF EXTREME
NORTHERN TERREBONNE AND NORTHWEST LAFOURCHE PARISHES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
THIBODAUX...LOCKPORT...BAYOU CANE...RACELAND...
MATHEWS...GRAY...SCHRIEVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 2960 9107 2961 9108 2984 9090 2977 9039
2959 9031 2958 9110
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 4:02 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 11, 4:02 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 PM CDT SAT APR 11 2015
.DISCUSSION...
A FEW NARROW BANDS OF SHOWERS AND EMBEDDED THUNDERSTORMS
HAVE DEVELOPED ACROSS THE LOCAL AREA AND ARE ROUGHLY STATIONARY AT
THIS TIME. SOME ADDITIONAL DEVELOPMENT WILL BE POSSIBLE THROUGH
THE REMAINDER OF THE AFTERNOON.
ACTIVE WEATHER LOOKS TO BE THE RULE THROUGH THE PERIOD AND THE
BIGGEST FORECAST CHALLENGE WILL BE ATTEMPTING TO TIME THE PERIODS
OF HEAVIER RAIN AS WELL AS GETTING THE RAINFALL AMOUNTS RIGHT OVER
THE NEXT FEW DAYS. SOUTHWEST FLOW ALOFT WILL USHER SEVERAL FAST
MOVING IMPULSES THROUGH THE AREA...EACH BRINGING NUMEROUS SHOWERS
AND EMBEDDED THUNDERSTORMS TO THE REGION. FIRST ONE LOOKS TO
AFFECT THE AREA LATE TONIGHT AND INTO SUNDAY AS THE STALLED
FRONTAL BOUNDARY BEGINS TO LIFT NORTHWARD. EXPECT BEST COVERAGE TO
BE IN THE AFTERNOON WITH THE ADDED INSTABILITY FROM DAYTIME
HEATING. AM CARRYING LIKELY POPS WITH AREA AVERAGE QPF OF ONE HALF
TO THREE QUARTERS OF AN INCH DURING THE AFTERNOON HOURS. FLASH
FLOOD GUIDANCE REMAINS RELATIVELY HIGH...SO NOT EXPECTING ANY
WIDESPREAD PROBLEMS...THOUGH SOME STREET FLOODING WILL BE POSSIBLE
UNDER SOME OF THE MORE EFFICIENT STORMS.
HEAVIEST RAIN CURRENTLY LOOKS TO FALL ON MONDAY AS ANOTHER IMPULSE
BRINGS NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA. BEST
INSTABILITY AND LIFT WILL BE ACROSS THE NORTHERN PORTION OF THE
AREA...AND THIS IS WHERE THE HIGHEST RAINFALL TOTALS SHOULD
OCCUR. LATEST GUIDANCE FROM HPC IS AROUND 2 INCHES FOR THE
DAY...AND THIS IS CLOSE TO WHAT I AM CARRYING IN OUR OWN FORECAST.
HPC ALSO INDICATING A MODERATE RISK OF EXCESSIVE RAINFALL FOR
PARTS OF THE FLORIDA PARISHES AND SOUTHWEST MISSISSIPPI WITH A
SLIGHT RISK FOR AREAS THAT ARE GENERALLY ALONG AND NORTH OF A LINE
FROM PIERRE PART TO SLIDELL TO SAUCIER. WITH FLASH FLOOD GUIDANCE
CURRENTLY SITTING IN THE 3 TO 5 INCH RANGE FOR A 6 HOUR
PERIOD...WILL HOLD OFF ON ANY FLASH FLOOD WATCHES FOR THE TIME
BEING...BUT WILL BE MONITORING RAINFALL TOTALS CLOSELY OVER THE
NEXT 24 HOURS AND A FLASH FLOOD WATCH MAY BE NECESSARY AT SOME
POINT.
HIGH END CHANCE TO LIKELY POPS STAY IN THE FORECAST TUESDAY
THROUGH THURSDAY AS ADDITIONAL FAST MOVING VORT MAXES ROTATE
THROUGH THE UPPER LEVEL TROUGH. MODELS IN FAIRLY GOOD AGREEMENT
THAT AN UPPER LOW WILL DIVE SOUTHWARD INTO THE SOUTHERN PLAINS
STATES LATE IN THE WEEK FORCING A COLD FRONT TOWARD THE AREA. THIS
FRONT MAY PASS THROUGH THE AREA AS EARLY AS SATURDAY MORNING...BUT
WILL LIKELY ONLY RESULT IN A RETURN TO NEAR NORMAL TEMPERATURES
FROM THE ABOVE NORMAL TEMPERATURES THAT WILL BE THE RULE THIS
WEEK.
&&
.AVIATION...
MOST AIRPORTS SHOULD HAVE PREVAILING VFR THROUGH THIS EVENING
BEFORE SOME LOW CIGS REDEVELOP TONIGHT AS SOUTHEAST LOW LEVEL
WINDS BRING AN INCREASE IN RELATIVE HUMIDITY. THE MOST LIKELY TAF
AIRPORT TO HAVE LOWER CONDITIONS IN SHRA/TSRA OR VCTS THE NEXT
SEVERAL HOURS IS KHUM...BUT IT COULD BE A CLOSE CALL FOR KMSY AND
KBTR. HAVE NOT INCLUDED ANYTHING MORE THAN VCSH IN THE FIRST 12
HOURS OF THE FORECAST...HOWEVER UPDATES MAY BE NEEDED. THE LATTER
PORTION OF THE FORECAST...ESPECIALLY AFTER 12Z SUNDAY WILL HAVE TO
ADDRESS MORE NUMEROUS SHRA/TSRA.
&&
.MARINE...
WITH STALLED FRONT NEAR THE COAST...WINDS WILL REMAIN OUT OF THE
EAST OVER MUCH OF THE WATERS. THE FRONT WILL RETREAT BACK TO THE
NORTH TONIGHT CAUSING WINDS TO RETURN BACK TO AN ONSHORE
DIRECTION. A LARGE AREA OF HIGH PRESSURE WILL BECOME CENTERED OVER
THE MID ATLANTIC COAST EARLY IN THE WEEK. THIS WILL TIGHTEN THE
PRESSURE GRADIENT OVER THE GULF AND RESULT IN MODERATE TO POSSIBLY
STRONG ONSHORE WINDS. ONSHORE FLOW WILL CONTINUE THROUGH THE WORK
WEEK AND COULD RESULT IN ABOVE NORMAL TIDES DEPENDING ON THE
STRENGTH OF THE WINDS.
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...METS TO AVONDALE AND NEW ORLEANS COMMAND CENTER
ACTIVATION...YES.
ACTIVITIES...FRENCH QUARTER FEST PUBLIC SAFETY SUPPORT
GRAND PRIX OF LOUISIANA PUBLIC SAFETY SUPPORT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 63 77 67 77 / 30 70 70 80
BTR 65 78 68 79 / 40 80 60 70
ASD 67 78 69 78 / 30 70 60 70
MSY 67 79 71 80 / 30 70 60 70
GPT 67 77 71 77 / 30 70 60 70
PQL 66 78 70 78 / 30 70 60 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
AVIATION...22/TD
REST OF DISCUSSION...95/DMHazardous weather outlook, Apr 11, 12:52 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1252 PM CDT SAT APR 11 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-120600- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1252 PM CDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS EVENING...WITH A HIGHER CHANCE OF THUNDERSTORMS OVER SOUTH LOUISIANA COASTAL AREAS AND THE ADJACENT COASTAL WATERS. THERE WILL BE A BETTER CHANCE OF THUNDERSTORMS ACROSS ALL AREAS AFTER MIDNIGHT TONIGHT. SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW STRONG STORMS WILL BE POSSIBLE. MAIN CONCERNS WILL BE GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE EACH DAY BUT THE THREAT OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TD
In the hours before
Special weather statement, Apr 11, 2:30 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 PM CDT SAT APR 11 2015
LAZ046-056-057-059-065-112030-
ASSUMPTION-IBERVILLE-ST. JAMES-UPPER LAFOURCHE-UPPER TERREBONNE-
230 PM CDT SAT APR 11 2015
...A LINE OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL
AFFECT NORTHWESTERN LAFOURCHE...SOUTHWESTERN ST. JAMES...NORTHERN
TERREBONNE... SOUTHEASTERN IBERVILLE AND NORTHERN ASSUMPTION
PARISHES...
AT 226 PM CDT...A LINE OF SHOWERS AND THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR THIBODAUX TO RACELAND...AND MOVING NORTHWEST AT
5 TO 10 MPH.
WINDS IN EXCESS OF 30 MPH AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
THIBODAUX...NAPOLEONVILLE...LABADIEVILLE...PAINCOURTVILLE...
RACELAND...MATHEWS...SUPREME...CHACKBAY...SCHRIEVER...SOUTH
VACHERIE...BELLE ROSE AND PIERRE PART.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2997 9086 2985 9060 2962 9045 2972 9064
2976 9092 3003 9122
TIME...MOT...LOC 1926Z 143DEG 7KT 2981 9089 2978 9069 2972 9058
TDSpecial weather statement, Apr 11, 3:18 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 318 PM CDT SAT APR 11 2015 LAZ047-048-050-112045- WEST BATON ROUGE-EAST BATON ROUGE-LIVINGSTON- 318 PM CDT SAT APR 11 2015 ...A LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT WEST BATON ROUGE...SOUTHERN EAST BATON ROUGE AND WEST CENTRAL LIVINGSTON PARISHES... AT 315 PM CDT...A NEARLY STATIONARY LINE OF SHOWERS AND THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM PORT ALLEN TO NEAR PORT VINCENT. THE LINE WAS MOVING WEST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... BATON ROUGE...DENHAM SPRINGS...PORT ALLEN...OAK HILLS PLACE... WALKER...PORT VINCENT...INNISWOLD...MERRYDALE...MONTICELLO... SHENANDOAH...OLD JEFFERSON...WESTMINSTER...VILLAGE ST. GEORGE AND GARDERE. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3052 9134 3048 9076 3035 9070 3036 9120 TIME...MOT...LOC 2015Z 104DEG 5KT 3043 9118 3040 9078 TD
Special weather statement, Apr 11, 4:14 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 414 PM CDT SAT APR 11 2015 LAZ049-056-057-112215- ASSUMPTION-ASCENSION-ST. JAMES- 414 PM CDT SAT APR 11 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST. JAMES...NORTH CENTRAL ASSUMPTION AND SOUTHWESTERN ASCENSION PARISHES... AT 413 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER DONALDSONVILLE. THE STORM WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... DONALDSONVILLE AND BELLE ROSE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3004 9103 3012 9104 3017 9083 3004 9081 TIME...MOT...LOC 2113Z 254DEG 2KT 3009 9100
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:30 PM CDT | Special Weather Statement | LIX | Assumption | 60 min |
| Apr 11, 3:09 PM CDT | Areal Flood Advisory | LIX | Assumption, Lafourche | 3 hr |
| Apr 11, 3:18 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 27 min |
| Apr 11, 4:14 PM CDT | Special Weather Statement | LIX | Ascension | 61 min |
Nearby
Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.